Volume 16, issue 3 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Whitney tower concordance of classical links

James Conant, Rob Schneiderman and Peter Teichner

Geometry & Topology 16 (2012) 1419–1479
Bibliography
1 J C Cha, Link concordance, homology cobordism, and Hirzebruch-type defects from iterated $p$–covers, J. Eur. Math. Soc. 12 (2010) 555 MR2639313
2 T D Cochran, Derivatives of links: Milnor's concordance invariants and Massey's products, Mem. Amer. Math. Soc. 84, no. 427, Amer. Math. Soc. (1990) MR1042041
3 T D Cochran, $k$–Cobordism for links in $S^3$, Trans. Amer. Math. Soc. 327 (1991) 641 MR1055569
4 T D Cochran, S Harvey, C Leidy, Knot concordance and higher-order Blanchfield duality, Geom. Topol. 13 (2009) 1419 MR2496049
5 T D Cochran, K E Orr, P Teichner, Knot concordance, Whitney towers and $L^2$–signatures, Ann. of Math. 157 (2003) 433 MR1973052
6 T D Cochran, P Teichner, Knot concordance and von Neumann $\rho$–invariants, Duke Math. J. 137 (2007) 337 MR2309149
7 J Conant, R Schneiderman, P Teichner, Jacobi identities in low-dimensional topology, Compos. Math. 143 (2007) 780 MR2330447
8 J Conant, R Schneiderman, P Teichner, Milnor invariants and twisted Whitney towers arXiv:1102.0758
9 J Conant, R Schneiderman, P Teichner, Universal quadratic refinements and untwisting Whitney towers arXiv:1101.3480
10 J Conant, R Schneiderman, P Teichner, Universal quadratic refinements and Whitney towers arXiv:1207.0109
11 J Conant, R Schneiderman, P Teichner, Tree homology and a conjecture of Levine, Geom. Topol. 16 (2012) 555
12 J Conant, R Schneiderman, P Teichner, Geometric filtrations of string links and homology cylinders arXiv:1202.2482
13 J Conant, P Teichner, Grope cobordism and Feynman diagrams, Math. Ann. 328 (2004) 135 MR2030373
14 J Conant, P Teichner, Grope cobordism of classical knots, Topology 43 (2004) 119 MR2030589
15 M H Freedman, The disk theorem for four-dimensional manifolds, from: "Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983)" (editors Z Ciesielski, C Olech), PWN (1984) 647 MR804721
16 M H Freedman, R Kirby, A geometric proof of Rochlin's theorem, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, CA, 1976), Part 2" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 85 MR520525
17 M H Freedman, F Quinn, Topology of $4$–manifolds, Princeton Math. Series 39, Princeton Univ. Press (1990) MR1201584
18 M H Freedman, P Teichner, $4$–manifold topology II: Dwyer's filtration and surgery kernels, Invent. Math. 122 (1995) 531 MR1359603
19 N Habegger, G Masbaum, The Kontsevich integral and Milnor's invariants, Topology 39 (2000) 1253 MR1783857
20 K Igusa, K E Orr, Links, pictures and the homology of nilpotent groups, Topology 40 (2001) 1125 MR1867241
21 V S Krushkal, Exponential separation in $4$–manifolds, Geom. Topol. 4 (2000) 397 MR1796497
22 V S Krushkal, P Teichner, Alexander duality, gropes and link homotopy, Geom. Topol. 1 (1997) 51 MR1475554
23 J Levine, Addendum and correction to: “Homology cylinders: an enlargement of the mapping class group” \rm[Algebr. Geom. Topol. 1 (2001) 243–270 MR1823501], Algebr. Geom. Topol. 2 (2002) 1197 MR1943338
24 J Levine, Labeled binary planar trees and quasi-Lie algebras, Algebr. Geom. Topol. 6 (2006) 935 MR2240921
25 Y Matsumoto, Secondary intersectional properties of $4$–manifolds and Whitney's trick, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, CA, 1976), Part 2" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 99 MR520526
26 J B Meilhan, A Yasuhara, Characterization of finite type string link invariants of degree $\lt 5$, Math. Proc. Cambridge Philos. Soc. 148 (2010) 439 MR2609302
27 K E Orr, Homotopy invariants of links, Invent. Math. 95 (1989) 379 MR974908
28 R Schneiderman, Simple Whitney towers, half-gropes and the Arf invariant of a knot, Pacific J. Math. 222 (2005) 169 MR2200249
29 R Schneiderman, Whitney towers and gropes in $4$–manifolds, Trans. Amer. Math. Soc. 358 (2006) 4251 MR2231378
30 R Schneiderman, Stable concordance of knots in $3$–manifolds, Algebr. Geom. Topol. 10 (2010) 373 MR2602841
31 R Schneiderman, P Teichner, Higher order intersection numbers of $2$–spheres in $4$–manifolds, Algebr. Geom. Topol. 1 (2001) 1 MR1790501
32 R Schneiderman, P Teichner, Whitney towers and the Kontsevich integral, from: "Proceedings of the Casson Fest" (editors C Gordon, Y Rieck), Geom. Topol. Monogr. 7, Geom. Topol. Publ. (2004) 101 MR2172480
33 A Scorpan, The wild world of $4$–manifolds, Amer. Math. Soc. (2005) MR2136212
34 R Stong, Existence of $\pi_1$–negligible embeddings in $4$–manifolds: A correction to Theorem 10.5 of Freedmann and Quinn, Proc. Amer. Math. Soc. 120 (1994) 1309 MR1215031
35 P Teichner, Knots, von Neumann signatures, and grope cobordism, from: "Proceedings of the International Congress of Mathematicians, Vol. II (Beijing, 2002)" (editor T Li), Higher Ed. Press (2002) 437 MR1957054
36 P Teichner, What is $\ldots$ a grope?, Notices Amer. Math. Soc. 51 (2004) 894
37 H Whitney, The self-intersections of a smooth $n$–manifold in $2n$–space, Ann. of Math. 45 (1944) 220 MR0010274
38 M Yamasaki, Whitney's trick for three $2$–dimensional homology classes of $4$–manifolds, Proc. Amer. Math. Soc. 75 (1979) 365 MR532167